Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Compact group topologies for $ R$

Author: Douglas Hawley
Journal: Proc. Amer. Math. Soc. 30 (1971), 566-572
MSC: Primary 22.20
MathSciNet review: 0281834
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: There is a compact solenoidal group S that is group isomorphic to the additive real numbers R. The existence of S leads to a study of compact real groups; that is, compact groups which are group isomorphic to R. The compact real groups are characterized as products of S. Various conditions on a topological group G are given which are equivalent to G being compact real. It is shown that any compact real group is solenoidal, connected and separable. Many sets and functions on R which are measurable with respect to the usual topology are shown to be nonmeasurable with respect to any compact group topology.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22.20

Retrieve articles in all journals with MSC: 22.20

Additional Information

Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society